Thunderstorm Wind, Pulaski
- When
- March 20, 3:25 PM EST
- Where
- Pulaski County, 2 mi W of Dykes
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.067, -84.467
Two trees were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 20, 3:03 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 303 PM EST SAT MAR 20 2004 .DISCUSSION... NEAR TERM FOCUS IS ON FRONTAL PASSAGE TONIGHT AND ASSOCIATED SHOWERS AND THUNDERSTORMS. CURRENT RADAR SHOWS THUNDERSTORMS JUST INTO NW PART OF FORECAST AREA. IN THE NEAR TERM MODELS IN EXCELLENT AGREEMENT WITH FRONT MOVING ACROSS OUR AREA BETWEEN 00Z AND 03Z TONIGHT. WILL KEEP HIGH POPS IN FOR THIS EVENING...AND CARRY SHOWERS AND THUNDERSTORMS. FRONT FORECAST TO BE SOUTHEAST OF AREA BY 06Z AND WILL END SHOWER AND THUNDERSTORMS. LINE OF SHOWERS AND THUNDERSTORMS NOW MOVING INTO AREA IS RUNNING OUT AHEAD OF BEST SUPPORT AND MOVING INTO DRIER AIR...HOWEVER A SLIGHT SEVERE THREAT LOOKS TO EXIST FOR THE NEXT COUPLE OF HOURS. NEAR TERM GRIDS WERE IN GOOD SHAPE AND ONLY CHANGE WAS SOME MINOR TIMING MODIFICATIONS. MODELS IN GOOD AGREEMENT WITH A MORE SIGNIFICANT PUSH OF COLD AIR BEHIND THE FRONT. MAIN CHANGE IN THE MEDIUM RANGE FORECAST GRIDS WAS TO LOWER TEMPS IN THE SUNDAY THROUGH TUESDAY PERIOD. GFS...ETA...AND NGM ALL BRING 8H TEMPS DOWN TO AROUND -10 ACROSS AREA BY 18Z SUNDAY...AND -12 BY 12Z MONDAY. VARIOUS MOS GUIDANCE IN FAIRLY GOOD AGREEMENT AND WILL STAY FAIRLY CLOSE ON TEMPS. IN THE EXTENDED PORTION OF FORECAST GFS HAS TRENDED TOWARDS A SLIHGTLY MORE AMPLIFIED WAVE MOVING ACROSS AREA AT END OF WEEK...EVEN THOUGH FLOW IS STILL FAIRLY ZONAL. WITH THIS IN MIND HAVE INTRODUCED CHANCE OF SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO FRIDAY. && .PREV DISCUSSION... 1144 AM EST SAT MAR 20 2004 PREPARING AN UPDATE TO SEND SHORTLY. WE HAVE ALREADY HAD ELEVATED ACTIVITY THIS MORNING. BETTER LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION...AN MCS IS ALREADY ONGOING UPSTREAM ENTERING CENTRAL KY...AND THE COLD FRONT WILL ARRIVE EARLY THIS EVENING. THINK THAT CATEGORICAL POPS OF 80 O 90 PERCENT ARE IN ORDER FOR ALL AREAS BY THE END OF THE 1ST PERIOD. HAVE ALSO MADE MINOR ADJUSTMENT TO 1ST PERIOD TEMPS. HELD ONTO PREVIOUS FORECAST...BUT OPENED A RANGE TO ALLOW FOR SOME COOLER TEMPS. NOT SURE ALL AREAS WILL MAKE IT TO THE PREVIOUS FORECAST HIGHS IF CLOUDS ARE PREVALENT. ALSO LOWERED WINDS A BIT ON SUNDAY NIGHT. FRONT WILL BE WELL PAST AND HIGH PRESSURE GETTING CLOSER...AND THINK THAT WINDS WILL BE CONTINUING TO DIMINISH...ESPECIALLY FOR THE NIGHT. && .PREV DISCUSSION... 345 AM EST SAT MAR 20 2004 CLEAR SKY AND LIGHT WINDS HAVE ALLOWED TEMPS TO DROP THIS MORNING. SAT PIX HAVE SOME SCT CLOUDS MOVING ACROSS THE WRN HALF OF THE STATE. THESE IN ADVANCE OF A COLD FNT DROPPING OUT OF THE NRN PLAINS. GOOD TROF SHOWING UP ON THE 85H CHART WITH A GULF FEED OF MOISTURE RIDING UP THE MS RVR VLY. FNT VERY HARD TO PICK OUT ON THE SAT AS THERE HAS NOT BEEN ENUF RH TO GET ANY DECENT PCPN PATTERN GOING. THIS WILL ALL CHANGE AS THE WAA ADVECTION BRINGS MUCH WARMER AIR AND MUCH MOIST-ER AIR FROM THE GULF. CONVECTION WILL GET GOING TODAY AS THE FNT PUSHES INTO THIS MODIFYING AIRMASS. MODELS IN GOOD AGREEMENT IN THE SHORT TERM. ETA A TAD FASTER AND WANTS TO PAINT A QPF BULLSEYE OVER ERN KY. HAVE GONE MORE TOWARDS THE GFS/HPC QPF BUT MODIFIED IT SLIGHTLY DOWNWARD. STILL LOOKING FOR NEARLY 1/2 IN PCPN AREAWIDE WITH A CHC OF TSRA-. TIMING IS RIGHT FOR CONVECTION AND FEEL THE LI WILL PROMOTE SOME TS AS THE FNT CROSSES THE CWFA. NEXT MATTER OF CONCERN WAS HI TEMPS TODAY AND CONSENSUS WAS TO RAISE THE MAX TODAY TO UPPER 60S NORTH/LOWER 70S SOUTH. CLOUD COVER WILL INCREASE AS THE FNT GETS CLOSER AND MAY CUT OFF SOLAR INSOLATION THIS AFTERNOON. HOWEVER...THE STRONG WAA WITH WINDS FROM THE SOUTH AT 10 TO 20 KTS WILL RUSH THE WARM AIR IN LIKE A FREIGHT TRAIN. AREA OF CONCERN WITH THE MODELS IS THE NEXT SYSTEM DEPICTED FOR MID WEEK. THEY ARE TRYING TO BRING AN AREA OF PCPN LATE WED/EARLY THU ACROSS THE CWFA. THE FLOW DOES NOT SUPPORT THIS AS WE HAVE A 50H ZONAL PATTERN WITH...IF ANYTHING...A SLIGHT NERLY COMPONENT. THIS SHOULD KEEP ANY PCPN TO OUR NORTH. FURTHER FEEL THAT THE NEXT SYSTEM WILL BE SLIGHTLY MOISTURE STARVED AND THUS HAVE NOT INTRODUCED PCPN. WILL KEEP FCST DRY THRU THE END OF THE WORK WEEK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SBH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 413 AM EST SAT MAR 20 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211000- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 413 AM EST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE FOR THUNDERSTORMS ACROSS EASTERN KENTUCKY THIS AFTERNOON AND INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH STRONG WINDS...LARGE HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. DUSTY
The Jackson,KY radar (KJKL), 117 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387295.